Discussions By Condition: I cannot get a diagnosis.

tachycardia from water loss

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: kbellino
  • October 1, 2009
  • 01:00 AM

I am a 40 y/o F of Italian American descent. My only known disease is Polycystic Ovarian Syndrome(PCOS) for which I take Metformin 500mg BID and Bupropion HCL XL 300 mg. I have had 2 episodes of tachycardia while at work treating patients.The first episode lasted 60 minutes and the second 35 minutes. My heart rate varied supine from 112 to 146 BPM. Both times I required ER visits and IV fluids but no hospitalization.These episodes only occur one day after a heavy menses is complete. My only warning signs are polyuria and fatigue, then temporary grainy vision, weakness and palpitations when the tachycardia starts. I never have chest pain or SOB.I am not a smoker and stay reasonably hydrated. I eliminated all caffeine between the first and second episodes.

Multiple labs have ruled out DM, renal disease, thyroid disorder and MI. My hemoglobin and hematocrit were normal. By the time I reach ER my EKG is normal sinus rhythm.
My Ob/Gyn workup produced the following: Ultrasound: normal 10cm uterus with normal endometrial thickness, 1cm by 1.5 cm submucosal fibroid, normal ovaries.Endometrial biopsy: typical but proliferateve cells. Pap Smear: normal cells, negative for HPV.Although heavy menses are contributing to my problem, my gyno is not yet willing to recommend hysterectomy.There are certainly other factors contributing to these episodes.
From what I have researched polyuria is causing hypovolemia from plasma loss. As this only happens the next day after a menses my suspicion is that I have a metabolic disorder possibly caused by pituitary tumor, adrenal tumor or just the the PCOS.I have asked for CT of the brain and Endocrine consult but at this point have only been referred to a cardiologist. I had an echocardiogram today and get a month-long heart monitor tomorrow.
I am now armed with the anti-inflammatory Ponstel 250mg (mefenamic acid) to end a possible prolonged period. My only other discharge instructions were to lie down, hold my breath and strain to lower my heart rate if another episode occurs. Please help! I am a physical therapist assistant and need to be able to do my job well without nearly passing out in my own hospital.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?